Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 2, 2011, 12:39 PM EDT for 4 counties in Michigan. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 12:39 PM EDT (16:39 UTC)
- Expired
- Sep 2, 2011, 1:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Grand Traverse County, MI, Kalkaska County, MI, Missaukee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 84 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 1:01 PM EDT | TSTM WND DMG | 7 Nw Manton, MI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WUUS53 KAPX 021639 SVRAPX MIC055-079-113-165-021745- /O.NEW.KAPX.SV.W.0081.110902T1639Z-110902T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1239 PM EDT FRI SEP 2 2011 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN... SOUTHERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN... MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN... WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 145 PM EDT * AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THOMPSONVILLE TO 10 MILES SOUTH OF DUBLIN...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CADILLAC...LAKE CITY...KARLIN...INTERLOCHEN STATE PARK...YUMA... MESICK...HOXEYVILLE...HARRIETTA...SHERMAN...BUCKLEY...HANNAH... BOON...KINGSLEY...MEAUWATAKA...MITCHELL STATE PARK...MANTON...FIFE LAKE...JENNINGS...LUCAS AND MOREY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4416 8581 4463 8582 4463 8485 4416 8485 TIME...MOT...LOC 1638Z 250DEG 42KT 4454 8579 4404 8579 WIND...HAIL 60MPH <.50IN $$ AJS/JPB
3 follow-up statements
592
WWUS34 KAPX 021655
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1255 PM EDT FRI SEP 2 2011
MIC055-079-113-165-021745-
/O.CON.KAPX.SV.W.0081.000000T0000Z-110902T1745Z/
GRAND TRAVERSE MI-WEXFORD MI-KALKASKA MI-MISSAUKEE MI-
1255 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MISSAUKEE...
SOUTHERN KALKASKA...WEXFORD AND SOUTHERN GRAND TRAVERSE COUNTIES
UNTIL 145 PM EDT...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSLEY TO 9 MILES SOUTHEAST OF HOXEYVILLE...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...LAKE CITY...MITCHELL STATE PARK...MANTON...FIFE LAKE...
JENNINGS...LUCAS...MOREY...MCBAIN...SHARON...FALMOUTH...VOGEL
CENTER...MOORESTOWN...MODDERSVILLE...SMITHVILLE...STITTSVILLE AND
MERRITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS MANISTEE
COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4416 8581 4463 8580 4463 8485 4420 8485
4416 8505
TIME...MOT...LOC 1654Z 250DEG 42KT 4460 8554 4410 8555
WIND...HAIL 60MPH <.50IN
$$
AJS/JPB186
WWUS34 KAPX 021716
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
116 PM EDT FRI SEP 2 2011
MIC055-165-021725-
/O.CAN.KAPX.SV.W.0081.000000T0000Z-110902T1745Z/
GRAND TRAVERSE MI-WEXFORD MI-
116 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEXFORD AND SOUTHERN GRAND
TRAVERSE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 4455 8533 4458 8488 4428 8486 4428 8505
4427 8533
TIME...MOT...LOC 1715Z 250DEG 42KT 4468 8523 4418 8525
WIND...HAIL <50MPH <.50IN
$$
MIC079-113-021745-
/O.CON.KAPX.SV.W.0081.000000T0000Z-110902T1745Z/
KALKASKA MI-MISSAUKEE MI-
116 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MISSAUKEE AND SOUTHERN KALKASKA COUNTIES UNTIL 145 PM EDT...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOUTH BOARDMAN TO LUCAS...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...MOREY...MOORESTOWN...SMITHVILLE...STITTSVILLE AND
MERRITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4455 8533 4458 8488 4428 8486 4428 8505
4427 8533
TIME...MOT...LOC 1715Z 250DEG 42KT 4468 8523 4418 8525
WIND...HAIL 60MPH <.50IN
$$
AJS/JPB321
WWUS34 KAPX 021744
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
144 PM EDT FRI SEP 2 2011
MIC079-113-021752-
/O.EXP.KAPX.SV.W.0081.000000T0000Z-110902T1745Z/
KALKASKA MI-MISSAUKEE MI-
144 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MISSAUKEE AND
SOUTHERN KALKASKA COUNTIES WILL EXPIRE AT 145 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM.
LAT...LON 4455 8533 4458 8488 4428 8486 4428 8505
4427 8533
TIME...MOT...LOC 1742Z 250DEG 42KT 4478 8481 4428 8484
WIND...HAIL <50MPH <.50IN
$$
AJS/JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 11:59 AM EDT, 40 minutes earlier.
Area forecast discussion, Sep 2, 11:59 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1159 AM EDT FRI SEP 2 2011
.SYNOPSIS.../ISSUED AT 439 AM/
TODAY WILL BE HOT AND HUMID...ESPECIALLY FOR AREAS THAT SEE THE MOST
SUNSHINE. A COOL FRONT WILL MOVE INTO THE HEAT AND HUMIDITY...
TRIGGERING SCATTERED THUNDERSTORMS. BEHIND THIS FRONT...TEMPERATURES
WILL RETURN TO NEAR NORMAL SATURDAY...BUT THE FRONT WILL SLOW ITS
SOUTHWARD PROGRESS...AWAITING ANOTHER DISTURBANCE...AND A MUCH
STRONGER COLD FRONT DROPPING OUT OF CANADA. THIS COULD RESULT IN A
RAINY SATURDAY...FOR PARTS OF NORTHERN MICHIGAN. THE STRONGER COLD
FRONT...WILL SLIDE THROUGH SATURDAY NIGHT...WITH THE CORE OF THE
CHILLIEST AIR A ARRIVING LABOR DAY. THIS WILL INDUCE SCATTERED LAKE
EFFECT RAIN SHOWERS.
HALBLAUB
&&
.SHORT TERM.../ISSUED AT 1200 PM/...THIS AFTERNOON
ACTIVE WEATHER THIS AFTERNOON...AT LEAST THROUGH 3PM. H5 RIDGE HAS
BEEN DEPARTING EAST...WHILE STRONG SHORTWAVE IN WISCONSIN RIPS
THROUGH WSW FLOW ALOFT...SUPPORTING A CLUSTER OF SHOWERS AND
THUNDERSTORMS THAT HAVE BEEN PRODUCING SEVERE WINDS ACROSS VARIOUS
LOCALES IN WISCONSIN. LARGE/EXPANSIVE CLOUDS WERE ENGULFING US
FROM THIS COMPLEX FROM WEST TO EAST. THIS PRIOR TO RAPID HEATING
THIS MORNING WITH TEMPERATURES RISING INTO THE MID AND UPPER 80S
IN NRN LOWER AND LOWER 80S IN EASTERN UPPER. MLCAPE VALUES WERE
CLIMBING INTO THE 1000-2000 J/KG RANGE WITHIN AXIS OF
INCREASING/HIGHEST THETA-E. GBR VAD WIND PROFILE SHOWING 55KT AT
H8 AND ADDITIONAL STORMS FIRING WITH COOLING CLOUDS TOPS SOUTH OF
THE MAIN CLUSTER.
HAVE UPDATED FOR DEFINITE CHANCES OF SHOWERS AND STORMS ALONG THE
TRACK OF THIS CLUSTER...FROM FRANKFORT THROUGH GAYLORD AND ALPENA
WITH NUMEROUS SHOWERS/STORMS DEVELOPING SOUTH OF THIS LINE.
TEMPERATURES WILL COOL BACK INTO THE UPPER 70S AND LOWER 80S
WITHIN RAINFALL...AND MANY AREAS HAVE LIKELY ALREADY SEEN THEIR
HIGHS FOR THE DAY.
SEVERE WEATHER THREAT IS REAL...WITH DAMAGING WINDS AS THE PRIMARY
THREAT AND LOCALIZED PONDING OF WATER WITH BRIEF...BUT HEAVY
RAINFALL. LARGE HAIL LESS OF A THREAT.
SMD
&&
.LONG TERM.../ISSUED AT 439 AM/...TONIGHT AND BEYOND
LONGWAVE TROUGH POSITION WILL SHIFT FROM IT/S CURRENT LOCATION OVER
WESTERN NOAM TO THE EAST COAST OF NOAM THIS WEEKEND...WITH THE
CHANGE IN FLOW ALOFT SUGGESTING A NEW /AND MUCH COOLER/ SOURCE
REGION FOR THE AIRMASS OVER MICHIGAN.
THERE IS OVERALL GOOD MODEL AGREEMENT THROUGH THIS PERIOD WITH
GOOD CONFIDENCE ON THE COOL AND UNSETTLED SCENARIO.
MODEL TRENDS INDICATE THAT THE COLD FRONT THAT REACHES NORTHERN
LOWER MICHIGAN LATE FRIDAY WILL STALL DOWNSTATE TONIGHT...AND THIS
SETS THE STAGE FOR ADDITIONAL PRECIPITATION CHANCES TONIGHT THROUGH
SATURDAY. HAVE CONTINUED THE TREND OF BUMPING UP POPS TONIGHT...WITH
CHANCES REACHING THE BRIDGE AND LIKELIES AFTER MIDNIGHT FROM M-55
SOUTH AS NEXT /AND DEEPER/ SHORTWAVE PROVIDES DYNAMIC SUPPORT FOR
ASCENT WHILE LIKELY HELPING BACK THE LOWER LEVEL FLOW SOUTH OF THE
BOUNDARY WITH CONVECTION LIKELY FIRING ALONG IT AND PROPAGATING FROM
WSW TO ENE. RIGHT ENTRANCE REGION DYNAMICS WILL ALSO BE ASSISTING
THE PROCESS IN WHAT MAY BE END UP BEING A RAINIER PERIOD THAN FRIDAY
IN MANY NORTHERN LOWER LOCATIONS. THIS WILL REQUIRE BUMPING UP LOWS
INTO THE LOWER 60S OVER NORTHERN LOWER TONIGHT. HIGHS ON SATURDAY
WILL BE QUESTIONABLE GIVEN TEMPS ALOFT WARM ENOUGH TO SUPPORT LOWER
80S /ESPECIALLY SOUTH/ BUT ENOUGH CLOUD COVER TO MAKE GOING THIS
HIGH UNREASONABLE. WILL PAINT GENERALLY MID 70S ACROSS THE REGION
WITH THE AIRMASS STILL SOMEWHAT STICKY. GIVEN THE NEARBY FRONTAL
LOCATION...WILL HAVE TO WATCH CONVECTIVE POTENTIAL IF THE BOUNDARY
SNEAKS NORTH AT ALL FOR SATURDAY. NOTE THAT THE SPC DAY 2 SLIGHT
RISK JUST GRAZES MY SOUTHERN COUNTIES.
SECONDARY AND MORE SUBSTANTIAL COLD FRONT ARRIVES SATURDAY NIGHT
WITH A ROUND OF SHOWERS STILL LOOKING LIKE A GOOD BET. HAVE CHANGED
WORDING TO SCATTERED WITH THIS PACKAGE...AND MAY NEED TO MOVE POPS
TOWARDS LIKELY IN SUBSEQUENT FORECASTS IF CURRENT TRENDS HOLD GIVEN
THE POTENCY OF THE ARRIVING FRONT.
THE CHANGE TO A COOLER AIRMASS WILL CONTINUE ON SUNDAY BEHIND THE
SECONDARY COLD FRONT. WITH 850 TEMPS FALLING FROM +12C EARLY TO
ABOUT +6C BY DAY/S END...MOIST AND CYCLONIC LOW LEVEL FLOW...FULLY
EXPECT A LAKE ENHANCED RAIN SHOWER EVENT WITH INHERITED SCATTERED
SHOWER WORDING LOOKING VERY GOOD. TEMPS LOOK TO REACH NEAR 70 BUT
WITH THE PRECIP AND GUSTY NORTHWEST WINDS...IT WILL BE FAR FROM WARM
FEELING.
PRECIPITATION WILL BECOME MORE LAKE EFFECT VERSUS LAKE ENHANCED
SUNDAY NIGHT UNDER NORTHERLY FLOW. CLOUD COVER SHOULD KEEP
TEMPERATURES FROM DROPPING TOO FAR...BUT WE/LL STILL LIKELY SEE MOST
LOCATIONS DIP INTO THE UPPER 40S.
SURFACE HIGH PRESSURE ARRIVES ON MONDAY AND SHOULD BRING AN END TO
ANY LINGERING NNE-ERLY FLOW LAKE EFFECT SHOWERS ALONG WITH
INCREASING AMOUNTS OF SUN. NOT REALLY BARBECUE WEATHER FOR LABOR
DAY GIVEN 850 TEMPS NEAR 4C WHICH SUGGESTS IT WILL BE A STRUGGLE TO
REACH MUCH HIGHER THAN THE LOWER 60S.
WILL ADD SOME PATCHY FROST TO INLAND LOCATIONS AND CONTINUE MENTION
IN THE HWO FOR MONDAY NIGHT WITH HIGH PRESSURE PARKED OVERHEAD AND A
DRY AIRMASS INDICATING GOOD RADIATIONAL COOLING POTENTIAL. THE MEX
SHOWS 37F FOR GRAYLING...AND GIVEN THAT THIS AIRMASS IS COOLER THAN
THE ONES OVER THE PAST TWO WEEKS THAT HAVE BROUGHT TEMPERATURES AT
THIS SITE TO 36...SEE NO REASON WHY WE WON/T SEE SOME FROST.
ARNOTT
&&
.MARINE.../ISSUED AT 439 AM/
HAVE HOISTED SMALL CRAFT ADVISORIES ACROSS ALL NEARSHORE AREAS THIS
MORNING GIVEN BREEZY SOUTH TO SOUTHWEST WINDS EXPECTED IN ADVANCE OF
AN APPROACHING COLD FRONT. WINDS ARE SOMEWHAT MARGINAL IN A FEW OF
THE ZONES...BUT GRADIENT IS RATHER IMPRESSIVE AND WINDS OFF THE
GAYLORD RADAR SUGGEST ANY MIXING THIS MORNING COULD BRING A FEW 30KT
GUSTS TO THE SURFACE. WINDS WILL SLACKEN LATE TODAY IN THE VICINITY
OF THE FRONT...SO HAVE ONLY RUN THE ADVISORIES THROUGH 5PM.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE
AFTERNOON AHEAD OF THE AFOREMENTIONED FRONT. A FEW STRONG TO SEVERE
STORMS ARE POSSIBLE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT.
WINDS/WAVES WILL LIKELY REMAIN BELOW SMALL CRAFT LEVELS THROUGH
SATURDAY NIGHT BEFORE A SECONDARY COLD FRONT BRINGS A WIND SHIFT TO
NORTHWEST WITH WINDS LIKELY REACHING LEVEL HAZARDOUS TO SMALL CRAFT
ON SUNDAY.
ARNOTT
&&
.AVIATION.../ISSUED AT 704 AM/...VALID FOR 12Z TAFS
BAND OF OVERNIGHT SHOWERS IS PULLING EAST OF THE REGION EARLY THIS
MORNING WITH GUSTY SOUTHWEST WINDS EXPECTED TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT. FIRST THINGS FIRST...THERE IS SOME
RESIDUAL BR AT APN THAT WILL MIX OUT BY 14UTC WITH ALL SITES VFR
FOR THE REMAINDER OF THE MORNING HOURS. ALSO...SOUTHWEST WINDS
AROUND 40KTS /PER 12Z APX RAOB/ AT 2KFT WITH LIGHT SOUTHEAST WINDS
AT APN/PLN SUGGEST CONTINUING LLWS THROUGH 14 UTC WHEN DEVELOPING
MIXING SHOULD WEAKEN THE LOW LEVEL SHEAR LAYER.
THIS AFTERNOON...A COLD FRONT WILL ARRIVE FROM THE NORTH AND WEST.
AT THIS TIME...EXPECT SCATTERED CONVECTION GENERALLY IN THE 20-02Z
TIME FRAME WITH THE BEST CHANCES GENERALLY 21-00Z. CONFIDENCE IS
LOW WITH OCCURRENCE AT ANY ONE TAF SITE SO WILL ONLY CARRY A CB
GROUP FOR THE PERIOD IN THIS TAF PACKAGE. EXPECT SOUTHWEST WINDS
12G20KTS AHEAD OF THE FRONT TODAY. ANY STORMS THAT DO FIRE HAVE
THE POTENTIAL TO BE STRONG TO SEVERE WITH LOCALLY GUSTY WINDS.
TONIGHT...THE FRONT SHIFTS SOUTH OF THE REGION...BUT WILL NOT
CLEAR THE REGION BY MUCH. THIS WILL ALLOW WINDS TO SLACKEN AND
LIKELY SOME BR TO DEVELOP THIS EVENING. AFTER
MIDNIGHT...PRECIPITATION CHANCES WILL INCREASE AS A WAVE ALONG THE
FRONT PUSHES EAST ACROSS SOUTHERN LOWER MICHIGAN. WILL GO AHEAD
AND ADD SHRAS TO THE TVC TAF WITH THIS PACKAGE...WITH FURTHER
NORTHWARD ADJUSTMENT TO APN POSSIBLE. WILL CONTINUE THE MVFR AT
ALL SITES THROUGH 12Z...BUT GUIDANCE IS SUGGESTING THAT IFR IS
POSSIBLE WITH SOME LOW STRATUS DEVELOPMENT. THIS WOULD BE MOST
LIKELY AT TVC WITH THE ARRIVING PRECIPITATION.
ARNOTT
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
322.
&&Hazardous weather outlook, Sep 2, 11:10 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EDT FRI SEP 2 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1110 AM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL ARRIVE IN MANISTEE BETWEEN NOON AND 1 PM...THEN PUSH NORTHEAST ACROSS THE GAYLORD AND ALPENA VICINITIES AT 2PM AND 3 PM RESPECTIVELY. A FEW STORMS MAY BECOME SEVERE WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. THESE AREAS CAN EXPECT A PERIOD OF BRIEF BUT HEAVY RAINFALL WITH LOCALIZED PONDING OF WATER. LARGE HAIL IS A THREAT...BUT TO A LESSER DEGREE. THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF NORTHERN LAKE MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. THE CHANCE FOR THUNDERSTORMS CONTINUES INTO TONIGHT. THESE STORMS ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS ON SATURDAY. THERE IS THE POTENTIAL FOR FROST ACROSS INLAND PORTIONS OF NORTHERN MICHIGAN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. ARNOTT
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:35 AM EDT | Small Craft Advisory | APX | 13 hr | |
| Sep 2, 12:06 PM EDT | Special Marine Warning | APX | 64 min | |
| Sep 2, 12:18 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.